I have been married 6 years and my husband and I have experienced abnormal stress which led me to seeking medical help where my GP gave my anti-depressants. I have never had an over-the-top sexual appetite but I certainly desired sex more than I do now.
My husband is being very patient with me but is there anything you can suggest I do to get some desire back?
If you are taking antidepressants in the SSRI family, (selective serotonin reuptake inhibitors), they are known to cause low libido. In fact the older style of antidepressants, called MAOIs can also have the same libido depressing effect.
However, it is hard to feel sexual when you are not feeling happy, thus depression itself can cause low libido, so it then becomes a catch 22.
I suggest that you contact your GP and explain how you are feeling.
I also urge you to talk to you GP about the stress that you are experiencing. The GP may suggest you seek professional help from a therapist who may help you deal with these issues, whereby you may find you are more suppressed than depressed. Hence you may not need antidepressants. However, if this is not the case, your symptoms of depression are not something that should be ignored, so I suggest you talk to your GP about all your treatment options.
Don’t feel shy about asking for a different anti-depressant that may have a lesser effect on you. Also ask you GP what time frame is recommended for taking the antidepressants, you may find that you may only have to take them for a short period of time.Leave a reply →